Reply to Letter to the Editor "Methylphenidate and SSRI-Induced Sexual Side Effects"
J Clin Psychiatry 1996;57(11):548 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: The suggestion that psychostimulants, particularly methylphenidate, could reverse the sexual side effects associated with serotonin selective reuptake inhibitors (SSRIs) is intriguing. Empirically, since other dopamine agonists (such as amantadine) may be effective for relieving sexual dysfunction associated with SSRIs, it seems reasonable to assume that methylphenidate would be effective as well.
However, in our case series we were using methylphenidate primarily to augment the antidepressant response to SSRIs.